iCliniq logo

Ask a Doctor Online Now

HomeAnswersCardiologyheart diseaseMy father feels drowsy with leg swelling. Please help.

What causes drowsiness and leg swelling?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Isaac Gana

Medically reviewed by

Dr. K. Shobana

Published At April 25, 2017
Reviewed AtMay 20, 2024

Patient's Query

Hello doctor,

My father is 42 years of age, and he has a congestive and congenital heart disease by birth. He visited many doctors, but all of them suggested that there is no need for any immediate treatment and that he can live with it. He is now under medications, and he is doing well. The reason I am addressing you is that my father recently found his urea and creatinine to increase a bit, so we consulted a nephrologist. The doctor said that this is because of his heart problem, the blood does not reach his kidneys properly. They think it is because of dehydration and fluid retention, which has caused an increase in the urea level. But from a month, he is feeling extremely drowsy, which he often experiences, as his body retains fluid, but it decreases again through taking medicines such as Lasix. The only issue now, is that his legs and stomach are swollen due to water retention, and he is feeling very drowsy, and he cannot concentrate on his work. How to effectively treat his drowsiness and swelling? Is there any alternate treatment for his condition?

Answered by Dr. Isaac Gana

Hello,

Welcome to icliniq.com.

Sorry to hear about your dad's health issues. Your dad seems to be suffering from Eisenmenger's syndrome. This is a long-term complication of congenital heart disease. It is the cause of his kidney problems. In my practice, I usually suggest diuretics for my patients just like he is on at the moment. I will advise you consult your nephrologist to review him again. I wish him a quick recovery.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Isaac Gana
Dr. Isaac Gana

Cardiology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

heart diseasediuretics

Ask your health query to a doctor online

Cardiology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy